MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Obstruction/Occlusion (2422); Tissue Breakdown (2681); Unspecified Gastrointestinal Problem (4491)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, post-operative a extended totally extraperitoneal (etep) hernia repair, the surgeon was not able to close the posterior facial sheet and so a mesh was applied intraperitoneal to cover the posterior facial sheet.The patient had a dysmotility of the small intestine as a result of reaction to coating net.The surgeon saw mucus-like drops from the net and reaction on the serosa side of the small intestine.A small bowel resection was performed.The patient developed an ileus due to the issue which had to be re-operated.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted only a part of the mesh was visible at the top of the image.The textile knitting pattern seem to correspond to sym meshes.Opaque drops (mucus?) were visible, coming from the abdominal wall where the mesh was implanted.Four fixations points were visible on the right of the mesh.Small viscera adhesion to the mesh was visible.It was reported that there was a medical complication occurred.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the possible complications associated with the use of symbotex composite mesh are those typically associated with surgically implantable mesh: seroma, hematoma, recurrence, adhesions, fistula formation, infection, inflammation, chronic pain, and/or allergic reactions to the components of the product.Potential events associated with state of the art mesh with similar indication may include: organ injury (including bowel and visceral injury), trocar-site herniation, bowel obstruction and urinary retention (related with the use of anesthetics).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, post-operative a extended totally extraperitoneal (etep) hernia repair, the surgeon was not able to close the posterior facial sheet and so a mesh was applied intraperitoneal to cover the posterior facial sheet.The patient had a dysmotility of the small intestine as a result of reaction to coating net.The surgeon saw mucus-like drops from the net and reaction on the serosa side of the small intestine.The patient had a blood loss of less than 50 ml due to the issue.A small bowel resection was performed.The patient developed an ileus due to the issue which had to be re-operated and re-admitted to the hospital.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20493965
Report Number9615742-2024-01491
Device Sequence Number4209168
Product Code FTL
UDI-Device Identifier10884521190450
UDI-Public10884521190450
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYM2015
Device Catalogue NumberSYM2015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/06/2024
01/15/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/19/2024
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown